Thunderstorm Wind, Estill
- When
- July 3, 6:15 PM EST
- Where
- Estill County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -83.933
Trees blown down all across the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 3, 2:53 PM EST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT TUE JUL 3 2001 MAIN FORECAST PROBLEM CENTERS AROUND POTENTIAL FOR CONVECTION UP UNTIL THE EXTENDED PERIODS. ONE WEAKENING MCS IS ABOUT TO ENTER NORTHERN KY FROM THE NORTHWEST...WHILE ADDITIONAL THUNDERSTORM DEVELOPMENT HAS BEGUN WESTWARD IN SOUTHERN IN AND SOUTHERN IL. THUS FAR THE LESS ORGANIZED SCATTERED CONVECTION HAS REMAINED TO OUR SOUTH. OUR ATMOSPHERE IS CERTAINLY UNSTABLE WITH LIFTED INDICES IN THE RANGE OF -4 TO -7. IF THE CAP DOES NOT BREAK DUE TO TERRAIN INFLUENCES EARLY THIS EVENING OR DUE TO WEAKENING MCS MOVING INTO THE AREA. THERE IS STILL A THREAT OF AN MCS DURING THE NIGHT (AS SHOWN BY THE MESO ETA). AM NOT COMFORTABLE UNDERCUTTING GUIDANCE POPS...WHICH ARE IN THE LIKELY CATEGORY FOR MOST OF THE AREA IN BOTH SETS OF MOS. ON WEDNESDAY...THE ETA SHOWS AN MCS EXITING THE AREA AT 12Z AND DOES NOT GENERATE ANY MORE PRECIP BEFORE 00Z. HOWEVER..ALL THREE MODELS (INCLUDING THE ETA) INDICATE INSTABILITY AND A FAVORABLE POSITION UNDER THE RIGHT ENTRANCE REGION OF THE UPPER JET. BOTH SETS OF MOS GUIDANCE SHOW LIKELY POPS...AND WILL STICK WITH THE LIKELY POPS ALREADY IN ZFPJKL. UPPER JET SUPPORT WANES WEDNESDAY NIGHT AND THE SURFACE COLD FRONT IS NOW NOT EXPECTED TO PASS UNTIL THURSDAY...SO WILL GO WITH JUST CHANCE POPS ON WEDNESDAY NIGHT. CHANCE POPS CONTINUE ON THURSDAY AS THE COLD FRONT SINKS SOUTH THROUGH THE AREA. NGM MOS TEMPS LOOK TOO WARM ON WEDNESDAY...PROBABLY BECAUSE OF LOWER LOW LEVEL DEW POINTS IN THE NGM ALLOWING MORE WARMING BEFORE CONVECTION DEVELOPS. WILL GO CLOSER TO AVN MAV TEMPS. OTHERWISE... THE GUIDANCE TEMPS ARE FAIRLY CLOSE AND LOOK REASONABLE. .JKL...NONE. HAL
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-040015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 145 PM EDT TUE JUL 3 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING OVER PARTS OF EASTERN KENTUCKY... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND PARTS OF EASTERN KENTUCKY LATER THIS EVENING. A COMPLEX OF STRONG STORMS MOVING THROUGH CENTRAL INDIANA WILL CONTINUE TO DROP SOUTHEAST TOWARD KENTUCKY THIS AFTERNOON. IN THE MEANTIME...SOUTHWEST WINDS HAVE RETURNED HEAT AND HUMIDITY TO THE STATE. AS THAT COMPLEX MOVES DEEPER INTO KENTUCKY THE STAGE IS SET FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS LATER THIS EVENING. THE MAIN RISK AREA WILL BE THE KENTUCKY FOOTHILLS AND NEAR INTERSTATE 75. ANY THUNDERSTORMS THAT DO DEVELOP LATE THIS AFTERNOON AND EVENING COULD REACH SEVERE LIMITS. THE STRONGEST STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR LOCAL MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON. GREIF
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down all across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257165.